Washington, 2007Heavy Snow in Washington, February 19 to 20, 2007
February 19 to 20, 2007 · NWS PQR · 1 event in 1 county or zone
A strong Pacific storm dumped 15 to 25 inches of snow on the South Washington Cascades. Near Mt St Helens, June Lake reported 19 inches of new snow and Swift Creek had 20 inches.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Pacific storm dumped 15 to 25 inches of snow on the South Washington Cascades. Near Mt St Helens, June Lake reported 19 inches of new snow and Swift Creek had 20 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 19, 9:00 AM PST, 1 hour earlier.
Area forecast discussion, Feb 19, 9:00 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 AM PST MON FEB 19 2007
.SYNOPSIS...A WARM FRONT APPROACHING THE COAST THIS MORNING WILL
MOVE ACROSS THE AREA TODAY. THIS WILL BE FOLLOWED BY A STRONG COLD
FRONT PUSHING THROUGH THE FORECAST AREA LATE MONDAY NIGHT AND
TUESDAY. UNSETTLED SHOWERY WEATHER WILL CONTINUE THROUGH MID WEEK
WITH THE NEXT ORGANIZED PRECIPITATION THREAT LATER WEDNESDAY NIGHT
INTO THURSDAY. NEXT FRONTAL SYSTEM MOVES INTO AREA FRIDAY NIGHT AND
SATURDAY WITH ANOTHER THREAT OF ORGANIZED PRECIPITATION ON SUNDAY.
&&
.SHORT TERM...A STRONG PACIFIC WEATHER SYSTEM IS APPROACHING THE
FORECAST AREA TODAY. THE WARM FRONT WILL MOVE ACROSS AREA TODAY. RAIN
SHADOW FAIRLY STRONG OVER COAST RANGE SO MAIN PRECIPITATION AREA THIS
MORNING COAST AND NORTHERN CASCADES. AS WARM FRONT MOVES INLAND THIS
AFTERNOON RAIN SHADOW AREA FILLS IN SOME. FAR S INTERIOR GETS BRUSHED
BY WARM FRONT. FOR TONIGHT AREA IN WARM SECTOR FOR A TIME. STEADY
PRECIPITATION IN THE EVENING CONFINED TO NORTHERN COAST AND CASCADES.
GFS LOOKS A LITTLE LIGHT WITH PRECIPITATION AMOUNTS AS SW 850 MB FLOW
OF 40 KT SHOULD GIVE A GOOD DOSE OF PRECIPITATION. PRECIPITATION
LIGHT AND INTERMITTENT N INTERIOR. WILL KEEP S INTERIOR AS LIKELY FOR
NOW THOUGH CHANCE MIGHT BE BETTER. STRONG COLD FRONT BEGINS APPROACH
LATER TONIGHT. JET DYNAMICS STRENGTHEN STRONG JET CORE OF 135 KT
MOVES INTO WA COAST BY 12Z. PW ONLY NEAR .80 INCH BUT WITH STRONG
DYNAMICS EXPECT HEAVY PRECIPITATION WITH COLD FRONT. THIS MOVES INTO
N COAST BEFORE 12Z WITH PRECIPITATION INCREASING N INTERIOR. WINTER
STORM LOOKS OK. SNOW LEVELS RISE TO NEAR 5000 FEET BY LATE TODAY AS
WARM FRONT MOVES THROUGH. CURRENT 4 TO 8 INCHES LOOK GOOD. SOME SLACK
IN SNOW THIS EVE THOUGH HIGHER ELEVATIONS STILL GETS STEADY ACCUM OF
A FEW INCHES. MAIN SHOT STARTS LATE TONIGHT AS COLD FRONT APPROACHES
WITH VERY HEAVY SNOW LIKELY TUE MORNING. GRADIENTS TIGHTEN AS JET
APPROACHES. 850 MB WINDS SUPPORT WIND GUSTS OF 50 TO 55 MPH COAST
ESPECIALLY TILLAMOOK S. WILL LEAVE BELOW HIGH WIND FOR NOW. SYSTEM
CLASSIC COLD FRONT STRUCTURE WITH BULK OF PRECIPITATION BEHIND FRONT.
THIS WILL GIVE HEAVY PRECIPITATION PERIOD WITH LOWERING FREEZING
LEVELS. WILL NEED TO WATCH HOW FAR FREEZING LEVEL DROPS IN HEAVY
PRECIPITATION. FRONT PUSHES INTO SE PART OF AREA FOR MON AFTERNOON
WITH SHOWERY WEATHER BEHIND FRONT. WILL ADDRESS TUE NIGHT AND WED
THIS AFTERNOON WITH NO CHANGES FOR NOW TO THE FORECAST. KOSOVITZ
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
MODELS TENDING TO AGREE ON HOLDING COLD UPPER TROUGH OVER THE REGION
THROUGH THE END OF THE WEEK...BEFORE MOVING IT E. GFS AND ECMWF BOTH
DEVELOP A RIDGE OFFSHORE BY NEXT WEEKEND LEAVING REGION IN A WNW
FLOW...ALTHOUGH ECMWF DEVELOPS THE RIDGE CLOSER TO THE COAST. WITH
GFS STILL INDICATING A SYSTEM DROPPING SE IN THE NW FLOW NEXT
WEEKEND...WILL NOT MAKE ANY SIGNIFICANT CHANGES TO EXTENDED...
CONTINUING WITH LIKELY POPS FOR THE WEEKEND.
&&
.AVIATION...WARM ADVECTION PRECIPITATION ACROSS THE AREA THIS
MORNING AND LINGERING THROUGH THE DAY WITH COLD FRONT ARRIVING TUE
MORNING. FOR THE NEXT TAF PACKAGE: APPEARS THAT IFR CIGS AND VIS
WILL CONTINUE ON THE COAST WITH SOUTH WINDS INCREASING IN THE
AFTERNOON AND MORE SO TONIGHT. INLAND LOCATIONS HAVE A MIXTURE OF
VFR AND MVFR CIGS NOW BUT EXPECT MVFR TO BECOME PREVALENT LATER
TODAY AND TONIGHT.
&&
.MARINE...GALE FORCE WINDS SPREADING INTO THE WATERS BY EARLY
EVENING WILL EASE TUE MORNING AS THE COLD FRONT PUSHES FROM NORTH TO
SOUTH. SEAS WILL STAY ABOVE SMALL CRAFT LEVELS THROUGHOUT
TODAY...AND ARE FORECAST TO RISE TO NEAR 20 FT OVER THE NORTHERN
WATERS TUESDAY AFTERNOON AND TUESDAY NIGHT.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...WINTER STORM WARNING S WA AND N OR CASCADES TODAY THROUGH
TUE.
SNOW ADVISORY CASCADES OF LANE COUNTY THIS EVENING THROUGH
TUESDAY EVENING.
GALE WARNING CAPE SHOALWATER TO FLORENCE FROM 4 PM THIS
AFTERNOON THROUGH TUESDAY MORNING.
SMALL CRAFT ADVISORY FOR WINDS CAPE SHOALWATER TO FLORENCE
HEAD UNTIL 4PM TODAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE SHOALWATER TO
FLORENCE THROUGH TUE.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH
TUE.
&&
.PRELIMINARY POINT POPS...
AST ++976 PDX 89+74 SLE 89+74 EUG 78+74
MORE WEATHER INFORMATION ONLINE AT...
http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Feb 19, 6:08 AM PST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
608 AM PST MON FEB 19 2007
ORZ001>010-012-WAZ020>023-039-040-201415-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
608 AM PST MON FEB 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ORZ011-WAZ019-201415-
NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES-
608 AM PST MON FEB 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR SNOW AND
AREAS OF BLOWING SNOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM TUESDAY
FOR SNOW AND AREAS OF BLOWING SNOW.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PZZ210-250-255-270-275-201415-
COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
608 AM PST MON FEB 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
GALE WARNING THIS EVENING AND TONIGHT
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
20 FOOT SEAS ARE POSSIBLE ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ORZ013-201415-
CASCADES IN LANE COUNTY-
608 AM PST MON FEB 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW IS POSSIBLE TONIGHT
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY SNOW IS POSSIBLE THROUGH TUESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heavy Snow, West Slopes Southern Cascades and Passes
- When
- February 19, 10:00 AM PST to February 20, 5:00 PM PST
- Where
- West Slopes Southern Cascades and Passes forecast zone
- Reported by
- Mesonet
A strong Pacific storm dumped 15 to 25 inches of snow on the South Washington Cascades. Near Mt St Helens June Lake reported 19 inches of new snow and Swift Creek had 20 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Colorado, February 19 to 20, 20078 events
- Cold in New Jersey, February 19, 20075 events
- Cold in Pennsylvania, February 19, 20075 events
- Astronomical Low Tide in New Jersey, February 19, 20074 events
- Astronomical Low Tide in New Jersey, February 19, 20074 events
- Extreme Cold in Florida, February 19, 20073 events
- Astronomical Low Tide in Pennsylvania, February 19, 20072 events
- Heavy Snow and Sleet in Oregon, February 19 to 20, 20072 events
- Heavy Snow in Idaho, February 19 to 20, 20072 events
- Winter Storm in Idaho, February 19 to 20, 20072 events
- Winter Storm in Montana, February 19 to 20, 20072 events
- Flood in California, February 19, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18296.